Alert archive / Puerto Rico / Flash Flood Warnings in 2025
Flash Flood Warning 87, NWS JSJ
NWS JSJ issued this flash flood warning at Sep 25, 2025, 7:59 PM CDT. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 25, 2025, 7:59 PM CDT (00:59 UTC)
- Expired
- Sep 25, 2025, 11:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 116 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 25, 8:45 PM CDT | FLOOD | 2 Ssw Betances, PR | A REPORT WAS RECEIVED THROUGH A SOCIAL MEDIA POST INDICATING THAT PR-301, AT THE INTERSECTION WITH CAMINO LAS GUANÁBANAS, WAS COMPLETELY FLOODED WITH STANDING WATER DUE TO EXCESSIVE RAINFALL. NO VEHICLE STRANDED WERE REPORTED. |
| Sep 25, 8:45 PM CDT | FLASH FLOOD | 1 Wnw Cabo Rojo, PR | A FLOODING WAS REPORTED ON HIGHWAY PR-100, FROM THE CABO ROJO COOP TRAFFIC LIGHT TO THE INTERSECTION WITH SANTA ANA FUNERAL HOME. THE PR-100 IN MAYAGUEZ TO CABO ROJO DIRECTION AND THE MARGINAL ROAD ARE COMPLETELY IMPASSABLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 46 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
704
WGCA52 TJSJ 260059
FFWSJU
PRC023-260400-
/O.NEW.TJSJ.FF.W.0087.250926T0059Z-250926T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
859 PM AST Thu Sep 25 2025
The National Weather Service in San Juan has issued a
* Flash Flood Warning for Cabo Rojo...
* Until midnight AST tonight.
* At 859 PM AST, Doppler radar indicated thunderstorms, moving
inland from the local waters, producing heavy rain across the
warned area. Between 1 and 2 inches of rain have fallen.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Cabo Rojo, Hormigueros, Puerto Real, Monte Grande, Boqueron,
Betances and Pole Ojea.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 1801 6717 1804 6721 1807 6718 1808 6720
1809 6720 1817 6718 1811 6710 1807 6710
1795 6711 1797 6718 1795 6719 1794 6719
1795 6721 1798 6722
FLASH FLOOD...RADAR INDICATED
$$
ICP2 follow-up statements
874
WGCA72 TJSJ 260136
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
936 PM AST Thu Sep 25 2025
PRC023-260400-
/O.CON.TJSJ.FF.W.0087.000000T0000Z-250926T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cabo Rojo PR-
936 PM AST Thu Sep 25 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT AST TONIGHT
FOR CABO ROJO COUNTY...
At 936 PM AST, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Up to 4 inches of rain have fallen.
Additional rainfall amounts of 0.5 to 1 inch are possible in the
warned area. Flash flooding is already occurring, as reported by
local emergency managers, particularly along roads PR-100, PR-103,
and PR-103. vehicles have been stranded in flooded roads, and
rescues have been carried out.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar and local emergency managers.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Cabo Rojo, Hormigueros, Puerto Real, Monte Grande, Boqueron,
Betances and Pole Ojea.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 1801 6717 1804 6721 1807 6718 1808 6720
1809 6720 1817 6718 1811 6710 1807 6710
1795 6711 1797 6718 1795 6719 1794 6719
1795 6721 1798 6722
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
ICP094
WGCA72 TJSJ 260351
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
1151 PM AST Thu Sep 25 2025
PRC023-260401-
/O.EXP.TJSJ.FF.W.0087.000000T0000Z-250926T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cabo Rojo PR-
1151 PM AST Thu Sep 25 2025
...FLASH FLOOD WARNING WILL EXPIRE AT MIDNIGHT AST TONIGHT FOR CABO
ROJO...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 1801 6717 1804 6721 1807 6718 1808 6720
1809 6720 1817 6718 1811 6710 1807 6710
1795 6711 1797 6718 1795 6719 1794 6719
1795 6721 1798 6722
$$
DSRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Sep 25, 1:21 PM CDT, 6 hours 38 minutes earlier. Its key messages:
- * Conditions will slowly improve from now on. However, periods of showers and thunderstorms remain possible due to the proximity of the tropical wave (AL94). A few rounds of heavy rainfall could still produce localized flooding. * Through Friday morning: another round of showers and thunderstorms is likely, particularly over the west and southern PR, with isolated higher rainfall totals possible. * For the US Virgin Islands, conditions are expected to continue improving from now onward; however, a few periods of showers and thunderstorms cannot be ruled out, especially through early Friday morning. * As Humberto moves along the NHC track over the Atlantic, at a safe distance from PR and the USVI, it creates uncertainty in the forecast. Conditions may become unstable and moist by next Monday.
Area forecast discussion, Sep 25, 1:21 PM CDT, 6 hours 38 minutes before
Area Forecast Discussion National Weather Service San Juan PR 221 PM AST Thu Sep 25 2025 .KEY MESSAGES... * Conditions will slowly improve from now on. However, periods of showers and thunderstorms remain possible due to the proximity of the tropical wave (AL94). A few rounds of heavy rainfall could still produce localized flooding. * Through Friday morning: another round of showers and thunderstorms is likely, particularly over the west and southern PR, with isolated higher rainfall totals possible. * For the US Virgin Islands, conditions are expected to continue improving from now onward; however, a few periods of showers and thunderstorms cannot be ruled out, especially through early Friday morning. * As Humberto moves along the NHC track over the Atlantic, at a safe distance from PR and the USVI, it creates uncertainty in the forecast. Conditions may become unstable and moist by next Monday. && .SHORT TERM...Tonight through Saturday... As Tropical Wave (AL94) moves away from PR and the USVI, a line with strong thunderstorms moved across southwest PR, producing downpours over Cabo Rojo, Lajas, and Guanica, where urban and small stream flooding were reported. Maximum temperatures were in the low 90s along Vieques, Culebra, and the US Virgin Islands, and in the upper 80s across the northeastern part of PR. Although weather conditions are expected to improve for some locations in PR and the USVI, showers and thunderstorms cannot be ruled out, which may impact the western and southwestern parts of PR, as well as the northeast quadrant. The east-northeast winds resulting from distant Humberto will bring one or two showers across the USVI. This weather pattern, combined with saturated soils, will continue to pose the following hazards and impacts: localized flooding in flood-prone and low-lying areas, as well as mudslides or landslides along steep terrain. As AL94 moves away from the islands, model guidance suggests the impact of the trailing bands of showers and thunderstorms moving over PR from the Mona Passage and Caribbean Sea late this afternoon into the evening. Thus, possible rounds of showers will remain possible for some areas in PR overnight into early Friday morning. A seasonal pattern will return from Friday morning through Saturday. .LONG TERM...Sunday through Thursday....from the previous discussion From Sunday (September 30) through early Tuesday, the local weather pattern across Puerto Rico and the U.S. Virgin Islands will be influenced by two tropical systems situated over the Atlantic. The combination of these two systems will maintain a southeasterly wind flow across the islands. On Sunday, both global model guidance (GFS & ECMWF) show a less wet area moving into the region, with precipitable water values dropping to around 1.70 inches (near the 25th percentile). This brief window of reduced moisture presence will rapidly end as Hurricane Humberto progresses farther into the western Atlantic, leading to an increase in tropical moisture and the tail of the tropical system over the islands by Tuesday and into early Wednesday. During this period, mid-level lapse rates between 700 and 500 mb will support stable conditions aloft due to an upper-level ridge. Thus, although moisture levels increase, instability will be limited, and afternoon convection on Tuesday will be driven primarily by local effects. The bulk of the showers is forecast for the interior and northwestern sections, as well as the San Juan Metro area. By Wednesday, weather conditions become more typical, with PWAT values between 1.70 and 1.9 inches and relative humidity in the 700–500 mb layer climbing above 60%, allowing for variable weather of warm mornings with heat indices rising up to 108 degrees and active evenings with thunderstorms and gusty winds from 12 to 5 PM. By Thursday, conditions will evolve again as an upper- level low moves northwestward across the Caribbean, increasing instability over the region. Despite slightly lower moisture, with PWAT values still around the climatological median, the presence of instability will be sufficient to support scattered convection, particularly during the afternoon hours across the interior and northwestern Puerto Rico. Meanwhile, the synoptic pattern at the surface will favor a persistent east- southeasterly wind flow, with breezy conditions as suggest by the 925 mb wind speeds in the model guidance, largely driven by the interaction between a tropical system moving over the central Atlantic. This will sustain a warm trend in the morning with an increase in heat indices followed by afternoon thunderstorm development as the week progresses. && .AVIATION... (18z TAFs) AL94 will produce SHRA/TSRA across the CWA, affecting mainly JPS, JBQ, and JSJ after 25/18z. For JBQ, this activity should reduce CIGs and VIS, likely to promote MVFR/IFR conds btwn 25/21-26/01z, and may return by 26/04z. MVFR/IFR conds could also prevail at JPS btwn 2600/2606z due TSRA. VFR conds should persist for the rest of the TAF sites. E- SE winds btwn 10 kt and gusts up to 22 kt will continue through 2523z, becoming light/var aft 25/23z, and increasing btwn 10-15 kt around 26/12-13z. && .MARINE... The trailing moisture from AL94 will bring additional showers and thunderstorms across the islands. Moderate to locally fresh winds will persisted the east-northeast across the Atlantic and from the southeast across the Caribbean Sea and Mona Passage. Mariners should exercise caution near thunderstorms. Improving marine conditions are forecast from Friday morning into Saturday. && .BEACH FORECAST... Beachgoers: please exercise caution on the north- and east-facing beaches in Puerto Rico and the US Virgin Islands due to a moderate risk of rip currents until late Friday night. Thunderstorms may produce lightning in the area. If you hear thunder, seek shelter indoors or find a safe location. && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && MORNING CREW...CAM/MNG EVENING CREW...ICP/YZR
Hazardous weather outlook, Sep 25, 2:58 AM CDT, 17 hours 1 minute before
Hazardous Weather Outlook National Weather Service San Juan PR 358 AM AST Thu Sep 25 2025 AMZ711>745-PRZ001>013-260800- San Juan and Vicinity-Northeast-Southeast-Eastern Interior- North Central-Central Interior-Ponce and Vicinity-Northwest- Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques- The nearshore and off shore Atlantic and Caribbean Coastal Waters- 358 AM AST Thu Sep 25 2025 This Hazardous Weather Outlook is for portions of Puerto Rico. .DAY ONE...Today and Tonight .Lightning...Isolated to scattered thunderstorms across the region. Be prepared to stop all outdoor activities and seek shelter if storms develop. .Excessive Rainfall...Life-threatening flash flooding, which may enter structures and cut off neighborhoods, especially in flood- prone areas across southern and eastern Puerto Rico. Elsewhere, prepare for ponding of water on roads and in poorly drained areas, and flooding in urban areas, roads, small streams, and washes. Stay alert for rising water. .Wind...Breezy conditions (18-22 kts | 21-25 mph), particularly across southwestern tip of Puerto Rico. Unsecured items could blow around. .Marine Conditions...Small craft should exercise caution, particularly across Atlantic waters and Mona Passage. .Rip Currents...Life-threatening rip currents are possible in the surf zone, particularly across northern and eastern exposed beaches of Puerto Rico and Culebra. Isolated stronger rip currents may occur elsewhere, especially near piers, jetties, and channels. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Increased Excessive Rainfall Risk is forecast through at least at least this weekend as a robust tropical wave continues to move away from the area. However, areal coverage of the flood risk will gradually diminish each day. A moderate rip current risk will continue most days, although Saturday will have the lowest risk due to a reduction in winds across the area. Dangerous heat concerns will return by the end of the week into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is encouraged. Please relay any information about flooding, winds, waves, and rip currents to the National Weather Service in San Juan. AMZ716-726-VIZ001-002-260800- St. Thomas St. John adjacent Islands-St Croix- Nearshore Atlantic and adjacent Caribbean Coastal Waters- 358 AM AST Thu Sep 25 2025 This Hazardous Weather Outlook is for portions of USVI. .DAY ONE...Today and Tonight .Lightning...Isolated thunderstorms over the regional waters that could move over the islands at times. Stay alert and be prepared to take shelter if storms develop. .Excessive Rainfall...Flooding in urban areas, roads, small streams, and washes. There is a low chance of isolated flash floods. Elsewhere, plan for water ponding on roads and in poorly drained areas. .Marine Conditions...Small craft should exercise caution, particularly across Atlantic waters. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A moderate rip current risk will return on Sunday onwards as winds increase once again resulting in some choppy seas. Dangerous heat concerns will return by the end of the week into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is encouraged. Please relay any information about flooding, winds, waves, and rip currents to the National Weather Service in San Juan.
In the hours before
Special weather statement, Sep 25, 7:43 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service San Juan PR
843 PM AST Thu Sep 25 2025
PRZ007-009>011-260215-
Mayaguez and Vicinity PR-Western Interior PR-Southwest PR-
Ponce and Vicinity PR-
843 PM AST Thu Sep 25 2025
...STRONG THUNDERSTORMS WILL IMPACT MUNICIPALITIES OF WESTERN,
SOUTHWESTERN, AND SOUTHERN PUERTO RICO THROUGH 1015 PM AST...
At 842 PM AST, Doppler radar was tracking strong thunderstorms just
of the coast of Guanica, Lajas, Cabo Rojo, and Mayaguez, moving
northeast at 10 mph.
HAZARD...Wind gusts up to 40 mph and frequent lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ponce, Yauco, Guayanilla, Anasco, Hormigueros, Las Marias, Cabo Rojo,
Guanica, Mayaguez, Sabana Grande, San German, Lajas, Penuelas, Puerto
Real, La Playa, Santo Domingo, Tallaboa Alta, Monte Grande, Palomas,
and Maricao.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 1814 6694 1814 6658 1797 6656 1798 6671
1801 6677 1795 6684 1795 6690 1797 6692
1793 6692 1797 6699 1795 6717 1793 6718
1795 6722 1799 6721 1801 6716 1804 6720
1820 6715 1829 6719 1833 6724 1834 6705
TIME...MOT...LOC 0042Z 276DEG 20KT 1797 6700
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ICPThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 7:22 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Sep 25, 7:43 PM CDT | Special Weather Statement | JSJ | 92 min | |
| Sep 26, 3:21 AM CDT | Heat Advisory | JSJ | 12 hr | |
| Sep 26, 12:35 PM CDT | Special Weather Statement | JSJ | 40 min | |
| Sep 26, 12:45 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Sep 26, 1:20 PM CDT | Special Weather Statement | JSJ | 40 min | |
| Sep 26, 1:29 PM CDT | Areal Flood Advisory | JSJ | 2 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.